Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 57, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 3, 2015, 7:31 PM CDT for Armstrong County, Carson County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2015, 7:31 PM CDT (00:31 UTC)
- Expired
- May 3, 2015, 8:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Armstrong County, TX, Carson County, TX
The radar
The Amarillo radar (KAMA), 33 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2743 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:50 PM CDT, 41 minutes earlier.
Area forecast discussion, May 3, 6:50 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 650 PM CDT SUN MAY 3 2015 .AVIATION... FOR THE 00Z TAFS...ISOLD TO SCT SHOWERS AND TSTMS AFFECTING THE AREA WILL BEGIN TO SLOWLY DISSIPATE THIS EVENING. HAVE INCLUDED MENTION OF THUNDERSTORMS AT ALL TERMINAL SITES FOR THE FIRST FEW HOURS OF THIS FCST CYCLE BASED ON CURRENT RADAR IMAGERY. ANOTHER ROUND OF SHOWERS AND TSTMS IS EXPECTED TO DEVELOP LATER MONDAY AFTERNOON. HOWEVER...CONFIDENCE IS LOW AS TO WHETHER ANY TAF SITES WILL BE IMPACTED MONDAY AFTERNOON...SO HAVE DECIDED NOT TO MENTION FOR THIS FCST ISSUANCE. ANDRADE && .PREV DISCUSSION... /ISSUED 406 PM CDT SUN MAY 3 2015/ DISCUSSION... STATE OF THE FORECAST REMAINS RELATIVELY UNCHANGED FROM THE PREVIOUS FORECAST. THE UPPER TROUGH CONTINUES ITS EASTWARD PROGRESSION TOWARDS THE BAJA PENINSULA THIS AFTERNOON WHILE THE FRONT LEFT QUADRANT OF THE ASSOCIATED JET STREAK IS SUPPORTING CONVECTIVE DEVELOPMENT ACROSS THE EASTERN NEW MEXICO PLAINS AND WESTERN PANHANDLES. THIS CONVECTION WILL HAVE MODEST INSTABILITY (500-1500 J/KG) TO WORK WITH BUT DEEP LAYER SHEAR IS VERY WEAK. THIS SHOULD KEEP CONVECTION DISORGANIZED (PULSE TYPE), BUT AN ISOLATED SEVERE WIND GUST CAN'T BE RULED OUT GIVEN A SIGNIFICANT DRY SUB-CLOUD LAYER. PRECIP CHANCES INCREASE DURING THE DAY MONDAY AS THE INFLUENCE OF THE UPPER TROUGH COUPLES WITH THE JET STREAK. HEAVY RAINFALL ENTERS THE FORECAST AS PWAT VALUES WILL ALSO BE INCREASING ABOVE CLIMATOLOGY. THESE FACTORS PERSIST MONDAY AND TUESDAY BEFORE THE SYSTEM EJECTS TO THE NORTHEAST WEDNESDAY. THERE IS SOME POTENTIAL FOR FLASH FLOODING, BUT MODELS HAVE SHOWN THAT THE BEST PWAT VALUES ARE OUT OF PHASE OF THE BEST FORCING. THIS WOULD LEAD TO MORE LOCALIZE FLOODING ISSUES RATHER THAT WIDESPREAD FLASH FLOODING. FOR NOW WILL HOLD OFF ON ISSUING A FLASH FLOOD WATCH UNTIL THESE FACTORS SYNC. WEDNESDAY THROUGH FRIDAY SHOW THE POTENTIAL FOR AFTERNOON/EVENING CONVECTION ALONG THE DRYLINE. MODELS SURGE THE DRYLINE EASTWARD INTO THE EASTERN PANHANDLES AND WESTERN OKLAHOMA, BUT WITH RECENT RAINFALL THE DRYLINE COULD SETUP FURTHER WEST THAN SHOWN. HAVE EXTENDED MENTIONED POPS SLIGHTLY FURTHER WEST THAN SHOWN IN MODELS. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, May 3, 3:59 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 359 PM CDT SUN MAY 3 2015 OKZ001>003-TXZ001>020-040900- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 359 PM CDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS COULD BECOME STRONG TO MARGINALLY SEVERE WITH WIND GUSTS UP TO 60 MPH AND HAIL BEING THE PRIMARY THREATS. THE SEVERE WEATHER CONCERN IS EXPECTED TO DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES INCREASE SUBSTANTIALLY MONDAY AFTERNOON WITH THUNDERSTORMS LIKELY ACROSS MOST OF THE AREA MONDAY NIGHT THROUGH TUESDAY. STRONG AND SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS PERIOD. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS. HEAVY RAINS MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH SATURDAY ACROSS MAINLY EASTERN HALF OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 3, 6:18 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CDT SUN MAY 3 2015
TXZ007-008-012-013-032345-
CARSON TX-HUTCHINSON TX-MOORE TX-POTTER TX-
618 PM CDT SUN MAY 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARSON...NORTHEASTERN
POTTER...SOUTHEASTERN MOORE AND EXTREME SOUTHWESTERN HUTCHINSON
COUNTIES UNTIL 645 PM CDT...
AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF
FRITCH TO 10 MILES WEST OF PANHANDLE TO 5 MILES SOUTHWEST OF
PANHANDLE...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
PANHANDLE... PANTEX...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3568 10171 3559 10142 3543 10124 3523 10146
3531 10161 3539 10176
TIME...MOT...LOC 2319Z 211DEG 22KT 3546 10166 3540 10155
3532 10145
14Special weather statement, May 3, 6:46 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 646 PM CDT SUN MAY 3 2015 TXZ007-008-012-013-040015- CARSON TX-HUTCHINSON TX-MOORE TX-POTTER TX- 646 PM CDT SUN MAY 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON...EXTREME NORTHEASTERN POTTER...SOUTHEASTERN MOORE AND SOUTHWESTERN HUTCHINSON COUNTIES UNTIL 715 PM CDT... AT 646 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF FRITCH...OR 12 MILES SOUTHWEST OF BORGER...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BORGER... FRITCH... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3572 10168 3566 10131 3545 10144 3549 10162 TIME...MOT...LOC 2346Z 194DEG 18KT 3553 10153 14
Special weather statement, May 3, 6:48 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 648 PM CDT SUN MAY 3 2015 TXZ006-007-040015- HARTLEY TX-MOORE TX- 648 PM CDT SUN MAY 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MOORE AND EASTERN HARTLEY COUNTIES UNTIL 715 PM CDT... AT 649 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES EAST OF CHANNING...OR 14 MILES SOUTHWEST OF DUMAS...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN HARTLEY AND WESTERN MOORE COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3589 10230 3589 10200 3566 10204 3566 10225 TIME...MOT...LOC 2349Z 180DEG 14KT 3575 10215 14
Special weather statement, May 3, 6:57 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 657 PM CDT SUN MAY 3 2015 TXZ013-018-040045- ARMSTRONG TX-CARSON TX- 657 PM CDT SUN MAY 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG AND SOUTHWESTERN CARSON COUNTIES UNTIL 745 PM CDT... AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES EAST OF WASHBURN...OR 11 MILES NORTHWEST OF CLAUDE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CLAUDE... PANHANDLE... WASHBURN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3543 10123 3508 10134 3506 10161 3530 10161 TIME...MOT...LOC 2357Z 247DEG 21KT 3519 10151 ANDRADE
Special weather statement, May 3, 7:16 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 716 PM CDT SUN MAY 3 2015 TXZ008-013-040100- CARSON TX-HUTCHINSON TX- 716 PM CDT SUN MAY 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON AND HUTCHINSON COUNTIES UNTIL 800 PM CDT... AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF SANFORD...OR 5 MILES WEST OF BORGER...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BORGER... STINNETT... SANFORD... PRINGLE... FRITCH... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3598 10161 3597 10118 3545 10132 3542 10161 TIME...MOT...LOC 0016Z 217DEG 31KT 3567 10148 ANDRADE
Local storm report, May 3, 7:24 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
724 PM CDT SUN MAY 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL 6 SW BORGER 35.60N 101.48W
05/03/2015 M1.00 INCH CARSON TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1500413
KBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:16 PM CDT | Special Weather Statement | AMA | Hutchinson | 44 min |
| May 3, 7:41 PM CDT | Special Weather Statement | AMA | Hansford | 49 min |
| May 3, 8:50 PM CDT | Special Weather Statement | AMA | Randall | 40 min |
| May 3, 9:34 PM CDT | Special Weather Statement | AMA | Lipscomb | 41 min |
| May 3, 10:11 PM CDT | Special Weather Statement | AMA | Roberts | 49 min |
| May 3, 10:44 PM CDT | Special Weather Statement | AMA | Roberts | 61 min |
| May 4, 12:29 PM CDT | Special Weather Statement | AMA | Moore | 61 min |
| May 4, 12:58 PM CDT | Special Weather Statement | AMA | Oldham | 62 min |
| May 4, 1:12 PM CDT | Special Weather Statement | AMA | Potter | 63 min |
| May 4, 1:33 PM CDT | Special Weather Statement | AMA | Hartley | 57 min |
| May 4, 1:38 PM CDT | Special Weather Statement | AMA | Hartley | 67 min |
| May 4, 2:10 PM CDT | Special Weather Statement | AMA | Moore | 65 min |
| May 4, 2:16 PM CDT | Special Weather Statement | AMA | Oldham | 59 min |
| May 4, 2:20 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Potter | 55 min |
| May 4, 2:34 PM CDT | Special Weather Statement | AMA | Dallam | 56 min |
| May 4, 2:41 PM CDT | Areal Flood Advisory | AMA | Moore, Potter | 4 hr |
| May 4, 3:16 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 28 min |
| May 4, 3:59 PM CDT | Areal Flood Advisory | AMA | Hartley | 4 hr |
| May 4, 4:35 PM CDT | Special Weather Statement | AMA | Oldham | 55 min |
| May 4, 4:38 PM CDT | Special Weather Statement | AMA | Moore | 67 min |
| May 4, 5:52 PM CDT | Special Weather Statement | AMA | Randall | 68 min |
| May 4, 5:53 PM CDT | Special Weather Statement | AMA | Oldham | 67 min |
| May 4, 6:18 PM CDT | Special Weather Statement | AMA | Potter | 57 min |
| May 4, 6:20 PM CDT | Special Weather Statement | AMA | Hansford | 55 min |
| May 4, 6:25 PM CDT | Special Weather Statement | AMA | Ochiltree | 65 min |
| May 3, 10:02 PM CDT | Special Weather Statement | AMA | Beaver | 43 min |
| May 4, 4:22 PM CDT | Special Weather Statement | AMA | Beaver | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.